MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS CNSTRD ART ISRT RT 7-8 10M; PRSTHSS, KN, PTLLFMRTBL, SM-CNSTRND, CMNTD, PLYMR/MTL/PLYMR

SMITH & NEPHEW, INC. JRNY II BCS CNSTRD ART ISRT RT 7-8 10M; PRSTHSS, KN, PTLLFMRTBL, SM-CNSTRND, CMNTD, PLYMR/MTL/PLYMR
Catalog Number 74029272
Medical Device Problem Code Pitted (1460)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/05/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed.The original operative plan was orif of tibia, but upon entering the capsule surgeon found signs of implant loosening due to septic/aseptic loosening.The surgeon noted oxinium on femur was fine, but surface of poly shows extreme pitting.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device confirm the stated failure mode.The articular surfaces of the device are heavily pitted from wear.The device was manufactured in 2013.The medical investigation concluded that no relevant supporting clinical information has been provided to assist with a clinical investigation, and the patient's current condition is unknown.Therefore based on insufficient information, a thorough clinical assessment cannot be performed at this time.Should any additional clinical information be provided this complaint will be re-evaluated.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.The potential probable cause for this event is likely a traumatic injury.
 
Additional Manufacturer Narrative

Brand Name
JRNY II BCS CNSTRD ART ISRT RT 7-8 10M
Common Device Name
PRSTHSS, KN, PTLLFMRTBL, SM-CNSTRND, CMNTD, PLYMR/MTL/PLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10113891
Report Number1020279-2020-01965
Device Sequence Number13915397
Product Code JWH
UDI-Device Identifier00885556175262
UDI-Public885556175262
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K140555
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/16/2023
Device Catalogue Number74029272
Device Lot Number13GM12674
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2020
Initial Date Received by Manufacturer 05/06/2020
Supplement Date Received by Manufacturer05/06/2020
07/23/2020
Initial Report FDA Received Date06/03/2020
Supplement Report FDA Received Date08/10/2020
08/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;